MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI VA LCP CLAVICLE PLATE SHAFT/ CS3/ RIGHT/ STERILE; PLATE, FIXATION, BONE

SYNTHES GMBH 2.7MM TI VA LCP CLAVICLE PLATE SHAFT/ CS3/ RIGHT/ STERILE; PLATE, FIXATION, BONE
Catalog Number 04.112.625S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent an orif surgery for clavicle midshaft fracture with implants in question and 2 sutures.After surgery, on (b)(6) 2023, it was found that the lateral side of the plate appeared to be slightly raised.On (b)(6) 2023, it was confirmed that the 1 screw inserted into the lateral bone fragment was broken.On (b)(6) 2023, it was confirmed that a total of 4 screws inserted into the lateral bone fragment were broken.It is unknown which screws are inserted into which screw holes.No further information is available.This report is for one (1) 2.7mm ti va lcp clavicle plate shaft/ cs3/ right/ sterile.This is report 5 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: elmira / packaged, sterilized and released by: monument release to warehouse date: 24-jan-2022.Expiration date: 01-jan-2032.Part number: 04.112.625s, ti segmental shaft plate mid-shaft/right/large-sterile lot number: 601p880 (sterile) lot quantity: 48 this lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that the va-lcp clavic pl 2.7 shaft cs3 r tan had migrated out of the bone from the lateral aspect.X-ray images show a plate and screw construct at the right clavicle with signs of locking screw breakage and bone fracture.Four locking screws and one cortex screw are visible at the lateral aspect, all locking screws appear to have broken from the junction of the head and the shaft, this event could have contributed to the plate rising up and backing out of the surface of the bone.The remaining screws located at the medial aspect do not present any signs of defect.Per medical assessment, the injury image looks like a neer type 2, which is an inherently unstable fracture pattern.These displaced lateral-third clavicular fractures are prone to delayed union or nonunion (up to 40%), recurrent pain and instability caused by several factors including but not limited to significant fragment dislocation and/or a small lateral fragment available for screw purchase and fixation when orif is chosen as treatment.In some cases, the lateral fragment is small and is also of poor bone quality; which has led some authors to conclude that vertical stability cannot be sufficiently achieved with plate fixation alone.Therefore, it was not possible to determine a root cause for the overall reported issue.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the va-lcp clavic pl 2.7 shaft cs3 r tan.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI VA LCP CLAVICLE PLATE SHAFT/ CS3/ RIGHT/ STERILE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17246202
Report Number8030965-2023-08240
Device Sequence Number11979795
Product Code HRS
UDI-Device Identifier07612334214492
UDI-Public(01)07612334214492
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.112.625S
Device Lot Number601P880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR ø2.7 SELF-TAP L18 TAN; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L22 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale